Alert archive / Wyoming / High Wind Warnings in 2022

High Wind Warning 4, NWS Riverton, WY

January 30, 20225 counties in Wyoming

NWS Riverton, WY issued this high wind warning at Jan 30, 2022, 9:02 PM MST for 5 counties in Wyoming. It took effect at Jan 31, 2022, 2:00 AM MST. It was in force for 15 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 30, 2022, 9:02 PM MST (04:02 UTC)
In effect from
Jan 31, 2022, 2:00 AM MST
Expired
Jan 31, 2022, 5:00 PM MST
In force
15 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 25 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 31, 9:23 AM MSTNON-TSTM WND GST 581 Ssw Lander, WYASOS STATION KLND LANDER AIRPORT.
Jan 31, 12:50 PM MSTNON-TSTM WND GST 582 Wnw Dubois, WYAWOS STATION KDUB DUBOIS AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 4.0 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2022-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2022-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5263 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

165 
WWUS75 KRIW 310402
NPWRIW

URGENT - WEATHER MESSAGE
National Weather Service Riverton WY
902 PM MST Sun Jan 30 2022

WYZ003-311400-
/O.UPG.KRIW.HW.A.0003.220131T0900Z-220201T0000Z/
/O.NEW.KRIW.HW.W.0004.220131T0900Z-220201T0000Z/
Cody Foothills-
Including the cities of Clark, Cody, and Meeteetse
902 PM MST Sun Jan 30 2022

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST MONDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph 
  expected. Locally higher wind gusts around, and west of Clark.

* WHERE...Cody Foothills, especially around Clark, and West of
  Clark.

* WHEN...From 2 AM to 5 PM MST Monday.

* IMPACTS...Travel could be hazardous, as sudden strong wind gusts
  will increase the blowover risk of lightweight and high profile
  vehicles. This includes highway 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive. In a parking lot, park into the
wind to minimize the possibility of your car door hitting another
parked vehicle.

&&

$$

WYZ015-311400-
/O.UPG.KRIW.HW.A.0003.220131T0900Z-220201T0000Z/
/O.NEW.KRIW.HW.W.0004.220131T0900Z-220201T0000Z/
Wind River Mountains East-
902 PM MST Sun Jan 30 2022

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST MONDAY...

* WHAT...West winds 30 to 50 mph with gusts up to 80 mph 
  expected.

* WHERE...Wind River Mountains East.

* WHEN...From 2 AM to 5 PM MST Monday.

* IMPACTS...Strong Wind Gusts on Highway 28, around Red Canyon to
  South Pass, will increase the blowover risk of lightweight and
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive. In a parking lot, park into the
wind to minimize the possibility of your car door hitting another
parked vehicle.

&&

$$

WYZ019-311400-
/O.UPG.KRIW.HW.A.0003.220131T0900Z-220201T0000Z/
/O.NEW.KRIW.HW.W.0004.220131T0900Z-220201T0000Z/
Green Mountains and Rattlesnake Range-
Including the city of Jeffrey City
902 PM MST Sun Jan 30 2022

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts of 60 to 75 mph 
  expected.

* WHERE...Green Mountains and Rattlesnake Range.

* WHEN...From 2 AM to 5 PM MST Monday.

* IMPACTS...Travel could be hazardous, as sudden strong wind gusts
  will increase the blowover risk of lightweight and high profile
  vehicles. This includes Highways 220 and 789 where wind gusts of
  55 to 60 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive. In a parking lot, park into the
wind to minimize the possibility of your car door hitting another
parked vehicle.

&&

$$

WYZ020-311400-
/O.UPG.KRIW.HW.A.0003.220131T0900Z-220201T0000Z/
/O.NEW.KRIW.HW.W.0004.220131T0900Z-220201T0000Z/
Natrona County Lower Elevations-
Including the city of Casper
902 PM MST Sun Jan 30 2022

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST MONDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected. Locally higher wind gusts may occur on Outer Drive to
  Hat Six Road on the south side of Casper.

* WHERE...Natrona County Lower Elevations.

* WHEN...From 2 AM to 5 PM MST Monday.

* IMPACTS...Travel could be hazardous, as sudden strong wind gusts
  will increase the blowover risk of lightweight and high profile
  vehicles. This includes Interstate 25, and other highways in
  Natrona County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive. In a parking lot, park into the
wind to minimize the possibility of your car door hitting another
parked vehicle.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/riw
3 follow-up statements
447 
WWUS75 KRIW 311348
NPWRIW

URGENT - WEATHER MESSAGE
National Weather Service Riverton WY
648 AM MST Mon Jan 31 2022

WYZ003-010000-
/O.CON.KRIW.HW.W.0004.000000T0000Z-220201T0000Z/
Cody Foothills-
Including the cities of Clark, Cody, and Meeteetse
648 AM MST Mon Jan 31 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph 
  expected. Locally higher wind gusts around, and west of Clark.

* WHERE...Cody Foothills, especially around Clark, and West of 
  Clark.

* WHEN...Through 5 PM MST this afternoon.

* IMPACTS...Travel could be hazardous, as sudden strong wind gusts
  will increase the blowover risk of lightweight and high profile
  vehicles. This includes Highway 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to exercise caution. Lightweight or high 
profile vehicles will be at risk of blowover. In a parking lot, 
park into the wind to minimize the possibility of your car door 
hitting another parked vehicle.

&&

$$

WYZ015-010000-
/O.CON.KRIW.HW.W.0004.000000T0000Z-220201T0000Z/
Wind River Mountains East-
648 AM MST Mon Jan 31 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...West winds 30 to 50 mph with gusts up to 80 mph 
  expected.

* WHERE...Wind River Mountains East.

* WHEN...Through 5 PM MST this afternoon.

* IMPACTS...Strong Wind Gusts on Highway 28, around Red Canyon to
  South Pass, will increase the blowover risk of lightweight and
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to exercise caution. Lightweight or high 
profile vehicles will be at risk of blowover. In a parking lot, 
park into the wind to minimize the possibility of your car door 
hitting another parked vehicle.

&&

$$

WYZ019-010000-
/O.CON.KRIW.HW.W.0004.000000T0000Z-220201T0000Z/
Green Mountains and Rattlesnake Range-
Including the city of Jeffrey City
648 AM MST Mon Jan 31 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts of 60 to 75 mph 
  expected.

* WHERE...Green Mountains and Rattlesnake Range.

* WHEN...Through 5 PM MST this afternoon.

* IMPACTS...Travel could be hazardous, as sudden strong wind 
  gusts will increase the blowover risk of lightweight and high 
  profile vehicles. This includes Highways 220 and 789 where 
  wind gusts of 55 to 60 mph are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to exercise caution. Lightweight or high 
profile vehicles will be at risk of blowover. In a parking lot, 
park into the wind to minimize the possibility of your car door 
hitting another parked vehicle.

&&

$$

WYZ020-010000-
/O.CON.KRIW.HW.W.0004.000000T0000Z-220201T0000Z/
Natrona County Lower Elevations-
Including the city of Casper
648 AM MST Mon Jan 31 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph 
  expected. Locally higher wind gusts may occur on Outer Drive 
  to Hat Six Road on the south side of Casper.

* WHERE...Natrona County Lower Elevations.

* WHEN...Through 5 PM MST this afternoon.

* IMPACTS...Travel could be hazardous, as sudden strong wind gusts
  will increase the blowover risk of lightweight and high profile
  vehicles. This includes Interstate 25, and other highways in
  Natrona County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to exercise caution. Lightweight or high 
profile vehicles will be at risk of blowover. In a parking lot, 
park into the wind to minimize the possibility of your car door 
hitting another parked vehicle.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/riw
317 
WWUS75 KRIW 312020
NPWRIW

URGENT - WEATHER MESSAGE
National Weather Service Riverton WY
120 PM MST Mon Jan 31 2022

WYZ003-312130-
/O.CAN.KRIW.HW.W.0004.000000T0000Z-220201T0000Z/
Cody Foothills-
Including the cities of Clark, Cody, and Meeteetse
120 PM MST Mon Jan 31 2022

...HIGH WIND WARNING IS CANCELLED...

The threat for strong wind gusts over 60 mph has ended in these
locations. West wind of 20 to 30 mph with gusts around 45 mph will
be possible the rest of the day. 

$$

WYZ015-010000-
/O.CON.KRIW.HW.W.0004.000000T0000Z-220201T0000Z/
Wind River Mountains East-
120 PM MST Mon Jan 31 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...West winds 30 to 50 mph with gusts up to 80 mph 
  expected.

* WHERE...Wind River Mountains East.

* WHEN...Through 5 PM MST this afternoon.

* IMPACTS...Strong Wind Gusts on Highway 28, around Red Canyon 
  to South Pass, will increase the blowover risk of lightweight 
  and high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to exercise caution. Lightweight or high
profile vehicles will be at risk of blowover. In a parking lot,
park into the wind to minimize the possibility of your car door
hitting another parked vehicle.

&&

$$

WYZ019-010000-
/O.CON.KRIW.HW.W.0004.000000T0000Z-220201T0000Z/
Green Mountains and Rattlesnake Range-
Including the city of Jeffrey City
120 PM MST Mon Jan 31 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts of 60 to 75 mph 
  expected.

* WHERE...Green Mountains and Rattlesnake Range.

* WHEN...Through 5 PM MST this afternoon.

* IMPACTS...Travel could be hazardous, as sudden strong wind gusts
  will increase the blowover risk of lightweight and high profile
  vehicles. This includes Highways 220 and 789 where wind gusts of
  55 to 60 mph are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to exercise caution. Lightweight or high
profile vehicles will be at risk of blowover. In a parking lot,
park into the wind to minimize the possibility of your car door
hitting another parked vehicle.

&&

$$

WYZ020-010000-
/O.CON.KRIW.HW.W.0004.000000T0000Z-220201T0000Z/
Natrona County Lower Elevations-
Including the city of Casper
120 PM MST Mon Jan 31 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph 
  expected. Locally higher wind gusts may occur on Outer Drive to 
  Hat Six Road on the south side of Casper.

* WHERE...Natrona County Lower Elevations.

* WHEN...Through 5 PM MST this afternoon.

* IMPACTS...Travel could be hazardous, as sudden strong wind 
  gusts will increase the blowover risk of lightweight and high 
  profile vehicles. This includes Interstate 25, and other 
  highways in Natrona County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to exercise caution. Lightweight or high
profile vehicles will be at risk of blowover. In a parking lot,
park into the wind to minimize the possibility of your car door
hitting another parked vehicle.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/riw
256 
WWUS75 KRIW 312357
NPWRIW

URGENT - WEATHER MESSAGE
National Weather Service Riverton WY
457 PM MST Mon Jan 31 2022

WYZ015-010100-
/O.EXP.KRIW.HW.W.0004.000000T0000Z-220201T0000Z/
Wind River Mountains East-
457 PM MST Mon Jan 31 2022

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Winds have begun to decrease, therefore the High Wind Warning will
be allowed to expire. Gusts in the 45 to 55 mph range are still 
possible through the evening hours.

$$

WYZ019-010100-
/O.EXP.KRIW.HW.W.0004.000000T0000Z-220201T0000Z/
Green Mountains and Rattlesnake Range-
Including the city of Jeffrey City
457 PM MST Mon Jan 31 2022

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Winds have begun to decrease, therefore the High Wind Warning will
be allowed to expire. Gusts in the 35 to 50 mph range are still 
possible through the evening hours.

$$

WYZ020-010100-
/O.EXP.KRIW.HW.W.0004.000000T0000Z-220201T0000Z/
Natrona County Lower Elevations-
Including the city of Casper
457 PM MST Mon Jan 31 2022

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Winds have begun to decrease, therefore the High Wind Warning will
be allowed to expire. Gusts in the 35 to 45 mph range are still 
possible through the evening hours.

$$

For more information from the National Weather Service visit
https://weather.gov/riw

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Jan 30, 3:07 PM MST, 5 hours 55 minutes earlier.

Area forecast discussion, Jan 30, 3:07 PM MST, 5 hours 55 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
307 PM MST Sun Jan 30 2022

.SHORT TERM...(This evening through Tuesday)
Issued at 300 PM MST Sun Jan 30 2022

Partly to mostly sunny sky with passing high clouds this
afternoon. Breezy to windy in the central wind corridor and in
parts of the northwest. Wide range of temperatures again with 40s
and 50s east of the divide with 30s where deeper snow cover
exists. In the west, the inversion is holding with teens and 20s
common. One forecast issue tonight will be low temps. Mainly high
clouds will occur through midnight, then clouds will be increasing
and lowering over the northwest ahead of the weather system. Some
light snow may develop toward 12Z in the northwest. Lows will be
in the teens and 20s east of the divide with a few places in the
30s due to the wind. In the west, lows will be in the single
digits above and below zero with colder spots around 10 below
zero.

The other forecast issue late tonight through Monday will be the
high wind potential in the favored locations in the Cody
foothills and parts of the central wind corridor. The 700MB
gradient is favorable per the GFS/NAM models and other high
resolution wind models are showing surface/boundary layer wind
speeds exceeding criteria. So have posted a high wind watch for 4
zones. Later shifts can evaluate the upcoming model runs and
decide its fate. Monday looks to be windy over many other
locations as the weather system passes through the region.

The weather system will pass through the region Monday and exit
Monday night. Snow will occur in the west, decreasing during the
afternoon. Looks to be 1 to 2 inches in the far west valleys with
2 to 6 inches in the high country and Yellowstone National Park.
The rest of the region will be dry Monday with breezy to windy
conditions. High temperatures will be in the 40s east of the
divide. The far western valleys caught in the inversion for the
past several days will see a warmup Monday. Highs will be in the
20s to lower 30s in the west.

Snow showers will linger in the western mountains Monday night
with some light snow possible in the northern Bighorn mountains
late Mon night. Dry elsewhere. It will remain breezy to windy
during the evening east of the divide, with the wind decreasing by
midnight. Lows will be in the single digits and teens with some
below zero lows in the western valleys.

Tuesday will be seasonably cold with highs in the 20s with teens
in the west. Lingering light snow in the mountains on Tuesday with
light accumulations. It looks to be dry over the lower elevations.

.LONG TERM...(Tuesday night through Sunday)
Issued at 300 PM MST Sun Jan 30 2022

Light snow, mainly across the northwest mountains will diminish as
the initial shortwave slides east. The main part of the trough will
begin to dig Tuesday into the region. With the newer model runs, the
ECMWF has come to be more in line with the GFS with the trough axis
across WY rather than the Dakotas. The NAM, which now includes the
beginning of this event, also is along these same lines, however,
there does still remain some inconsistency between models at this
time. We expect models to come into better agreement and consistency
over the next day or two. In general, looking at a digging trough
over the state Tuesday night into Wednesday. Wednesday, the trough
will begin to get pushed east by an amplifying ridge across the
Pacific northwest, promoting WAA into the weekend.

With the trough, we are looking at two primary concerns. The first
of which is much colder temperatures. The push of cold air looks to
occur Tuesday night into Wednesday morning. Models are still
progging 700mb temps between -20 and -25 by mid-day Wednesday. High
temperatures Wednesday will certainly struggle to warm up beyond the
low teens or even single digits for many locations, with the
exception of Sweetwater county where the cold air does not look to
be as intense. Thursday morning's lows will likely be the coldest of
the season thus far for many areas. These will be exaggerated if
clear skies prevail overnight, which would lead to intense
radiational cooling in the basins. Actual temperatures will likely
be dependent on the amount of cooling, but in general looking at
anywhere from -5 to -15F in the central basins and -10 to -20F in
the western basins. Some of the coldest locations could see even
colder with clear skies. NBM continues to be too warm with this,
though is getting better, so have continued to blend with colder
model guidance. The warm air advection behind the trough will be
enough to quickly warm things up into the weekend, but it will be
difficult to scour out the cold basins even with the WAA. Should get
enough warm air to mix out the cold air by Friday to see temps in
the upper 20s to possibly 30s across the central basins.

The other concern with the trough will be some light snow Tuesday
and Wednesday. Snow ratios will be around 15:1, so any flurries that
fall will accumulate, but snow will be very fluffy and light. Best
chances for snow will be across northern and eastern areas. Many
areas will see at least a dusting of snow with up to an inch
possible where some more persistent snow bands occur (likely Natrona
County and parts of eastern Fremont County as well as portions of
eastern Bighorn Basin). The mountains and higher elevation areas may
also see a couple additional inches of snow. Definitely not looking
at highlight amounts anywhere as it will be too cold to get any real
snow banding or accumulations.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday)
Issued at 300 PM MST Sun Jan 30 2022

West of the Divide...KBPI/KJAC/KPNA/KRKS Terminals

VFR and mainly light winds will continue to prevail through 15Z. A
frontal boundary will pass through the region between 12Z and 15Z
Monday. Locally MVFR cigs are possible with the passage of the
boundary at all terminals, but otherwise VFR conditions are expected
at all terminals except KJAC through the end of the period. Light
snow will filter into areas west of the Divide, particularly KJAC
by 15Z Monday behind the boundary. MVFR cigs/vsby are therefore
possible at KJAC through the end of the period due to the light
snow showers. KPNA may also see some snow showers in the vicinity
by 18Z Monday. Gusty west to northwesterly winds will also be
possible at all terminals after 15Z Monday through the end of the
TAF period.

East of the Divide...KCOD/KCPR/KLND/KRIW/KWRL Terminals

A frontal boundary will pass through the region between 12Z and 15Z
Monday. Locally MVFR cigs are possible with the passage of the
boundary at all terminals, but otherwise, VFR will be the prevailing
condition through the end of the period. Gusty southwest to westerly
winds will develop overnight ahead of the boundary, particularly at
KCOD and KCPR. KCPR will see the strongest winds with gusts 35 to
40kt possible through the end of the period. Behind the boundary,
KRIW and KLND may also see gusty winds Monday morning through the
afternoon.

Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for
the latest information on icing and turbulence forecasts.

&&

.FIRE WEATHER...
Issued AT 300 PM MST Sun Jan 30 2022

Dry tonight with breezy to windy areas in the central zones and
parts of northwest Wyoming. Monday will be mostly dry along and
east of the divide. It will be windy to very windy in the south
and central zones and parts of the northwest Monday. Snow will
occur in the western mountains Monday and in the far west valleys.
Snow showers will linger in the west Monday night. Some light
snow is possible in the Northern Bighorn mountains Monday night
and Tuesday. The rest of the region will see dry weather Monday
night and Tuesday. Smoke dispersal will be good to very good on
Monday due to the mixing and wind, then fair to good on Tuesday.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...

High Wind Watch from late tonight through Monday afternoon for
WYZ003-015-019-020.

&&

SHORT TERM...AR
LONG TERM...Hensley
AVIATION...Hensley
FIRE WEATHER...AR
Hazardous weather outlook, Jan 30, 11:14 AM MST, 9 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
1114 AM MST Sun Jan 30 2022

WYZ001>020-022>030-311200-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
1114 AM MST Sun Jan 30 2022

...High Wind Watch for parts of Central and Northwest Wyoming late
Tonight through Monday afternoon...

This Hazardous Weather Outlook is for Western and Central Wyoming.

.DAY ONE...Today and Tonight.

Very windy conditions will develop in parts of Central and
Northwest Wyoming after midnight. See High Watch Statement for
more details.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Monday...Windy to very windy across much of the area, especially
across central and southern areas. Light snow expected across the
west.

Tuesday night through Wednesday...Light snow possible across
western and central areas. Much colder temperatures with very
cold wind chill values.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather conditions.

In the hours before

Special weather statement, Jan 30, 3:25 PM MST, 5 hours 37 minutes before
Special Weather Statement
National Weather Service Riverton WY
325 PM MST Sun Jan 30 2022

WYZ010-311300-
Northeast Johnson County-
Including the city of Buffalo
325 PM MST Sun Jan 30 2022

...Windy on Monday...

This is a special weather statement from the National Weather
Service Office in Riverton.

* WHAT...Northwest wind of 25 to 35 mph, with gusts 45 to 55 mph.

* WHERE...Northern Johnson County.

* WHEN...Late Monday Morning through Monday Evening.

* ADDITIONAL DETAILS...The wind will occur with a cold front
  passage midday Monday. Motorists are urged to exercise caution
  if driving on Interstates 90 and 25. Lightweight or high
  profile vehicles will be at risk of blowover.

WYZ027>030-311300-
South Lincoln County-Rock Springs and Green River-Flaming Gorge-
East Sweetwater County-
Including the cities of Kemmerer, Cokeville, Rock Springs,
Green River, and Wamsutter
325 PM MST Sun Jan 30 2022

...Windy on Monday...

This is a special weather statement from the National Weather
Service Office in Riverton.

* WHAT...West wind of 25 to 35 mph, with gusts 40 to 50 mph.

* WHERE...Southern Lincoln County and Sweetwater County.

* WHEN...Monday through Early Monday Evening.

* ADDITIONAL DETAILS...Motorists are urged to exercise caution if
  driving on Interstate 80 and other highways. Lightweight or
  high profile vehicles will be at risk of blowover.

Nearby

High Wind Warnings in Wyoming, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.